I forgot my anti-depressants again yesterday morning. I didn’t start to notice it until the evening, when the negative thoughts got meaner than usual. Still, I didn’t realize what was going on until I woke up screaming from a dream. A young girl was coming to smother me with a pillow. (No, I don’t think it’s my younger self coming to kill me. She’s not violent, and she’s not mad at me.) As I settled down and started to drift off to sleep again, I realized that I had extra bright and colorful images in front of my closed eyes. This was a sure sign that I had missed the venlafaxine.
The colorful images I see on the nights after I’ve missed my meds are intense and beautiful. I don’t usually have nightmares, just vivid dreams. It’s the following day that is the real problem. Upset stomach, inability to eat. A heaviness in my body and a fuzziness in my head. It’s a chore to get through work, and I know I won’t make any progress on therapeutic issues today.
Ah well, I took my appropriate dose this morning, and tonight I’m starting to regain an appetite. I seem to do this to myself about once a month, so maybe I’m safe now for the rest of August.
I usually forget my thyroid med, or asthma, but my antidepressant, not so much. After all these years it is my bedtime ritual. Otherwise I don’t sleep. That’s when I know I’m headed to a manic phase.
I also have an evening dose, and like you, I remember that one because it helps me sleep. But the morning one sometimes gets lost amidst everything else going on in the morning.
LikeLiked by 1 person
What an unpleasant reaction! I am impressed with how aware you are of the physical changes that occur when you don’t take your medication. That awareness will surely help you be consistent. Hope you feel better, quickly!
Thank you – a day after taking the right dose, I feel “normal” again. (Important to put quotes around that word normal!)
LikeLiked by 2 people
I start feeling ti if I’m late for my dose by about an hour or more….my hands tremble, my mind feels unshackled, wild…..anger permeates everything and darkness arches over all. I think I might do something extreme if I went a couple of days without them…
Wow, you can feel that within an hour?!? That’s bad that it’s so extreme–but on the other hand, I guess it’s a reminder to go back and get that dose you missed.
Trouble is I sometimes don’t remember what I’ve forgotten….not till it’s almost out of hand.